Oklahoma, 2026

Wildfire in Oklahoma, February 19 to 28, 2026

February 19 to 28, 2026 · NWS TSA · 9 events in 9 counties and zones

Unseasonably warm temperatures, high wind, and low relative humidity combined with dormant fuels to promote conditions that supported the rapid spread of wildfire across portions of eastern Oklahoma in late February. Some of the worst wildfires began on the 19th, and others began on the 24th and 25th.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Unseasonably warm temperatures, high wind, and low relative humidity combined with dormant fuels to promote conditions that supported the rapid spread of wildfire across portions of eastern Oklahoma in late February. Some of the worst wildfires began on the 19th, and others began on the 24th and 25th. Numerous wildfires occurred during the end of the month, the largest of which burned over 10000 acres in Latimer County, over 2200 acres in Pittsburg County, over 1600 acres in Pushmataha County, almost 1500 acres across portions of Osage and Washington Counties, almost 1000 acres in Creek County, more than 500 acres in Cherokee and Delaware Counties, and over 300 acres in Le Flore County. Some of these wildfires continued to burn into early March.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 19, 8:55 AM CST, 1 hour 5 minutes earlier. Its key messages:

  • Updated at 855 AM CST Thu Feb 19 2026
  • Dangerous grassland fire weather conditions today with a Red Flag Warning in effect.
  • Cooler temperatures Friday through early next week. Any rain chances are low and any amounts expected to be very light.
  • Above normal temperatures and dry weather returns next week.
Area forecast discussion, Feb 19, 8:55 AM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
855 AM CST Thu Feb 19 2026

...New UPDATE...

.KEY MESSAGES...
Updated at 855 AM CST Thu Feb 19 2026

 - Dangerous grassland fire weather conditions today with a Red
   Flag Warning in effect.

 - Cooler temperatures Friday through early next week. Any rain
   chances are low and any amounts expected to be very light.

 - Above normal temperatures and dry weather returns next week.

&&

.UPDATE...
Issued at 855 AM CST Thu Feb 19 2026

Dangerous fire weather conditions continues to be the main
concern today for the area. Latest surface observations and
analysis in the region currently show a west-to-east moving cold
front moving into the forecast area. Southwest winds will veer
more out of the west direction following the frontal boundary. 12z
KOUN observed sounding indicat3ed a stout inversion below 850mb
and a low-level jet in place, with westerly winds around 45-50
knots just above the inversion. As mixing continues to get going
this morning, the low-level jet should currently be in the
process of subsiding. However, an occasional gust 35 to 40 mph
cannot be ruled out before the low-level jet fully erodes. Surface
low pressure scooting across Kansas with keep a tight pressure
gradient through this afternoon, maintaining breezy west winds
with frequent gusts 30 to 35 mph. A secondary cold front will be
moving into northeast Oklahoma by mid afternoon. This front will
further veer winds out of the west-northwest to northwest, which
may impact ongoing fire suppression efforts. Relative humidity
values will steadily fall behind the initial front this morning,
with values bottoming out in teens percent range for most
locations by this afternoon. Some of the lowest RH values will
occur along and west of Highway 75 in northeast Oklahoma, with
values dropping between 12-15 percent, with a few isolated
locations dropping around 10 percent.

A Red Flag Warning remains in place today for much of eastern
Oklahoma and northwest Arkansas until 8 PM this evening. Outdoor
burning is strong discouraged.

Mejia

&&

.SHORT TERM...
(Through Thursday)
Issued at 1038 PM CST Wed Feb 18 2026

Dangerous fire weather conditions are forecast for Thursday
across much of eastern Oklahoma and northwest Arkansas. Winds will
become gusty at times before sunrise especially with higher
terrain locations. The footprint of strong and gusty winds will
quickly expand after sunrise with all areas experiencing gusty
conditions by mid morning. 00z KOUN sounding verified the deep dry
air that will support sfc layer moisture quickly eroding with
mixing and resultant humidity values falling into the 10 to 20
percent area wide by afternoon. Westerly winds will be predominant
ahead of the cold front which is likely to move into NE OK by mid
afternoon and advance quickly southward through the evening. The
wind shift from W to NW behind the front will mark an important
feature for any ongoing fire suppression efforts. The red flag
warning was extended in area to include areas where fires remain
present in satellite imagery and any of these fires which remain
active overnight could quickly become invigorated by mid morning.
Fire weather conditions will improve by late Thursday evening when
winds decrease and post frontal cooling aids humidity recovery.

&&

.LONG TERM...
(Thursday Night through Wednesday)
Issued at 1038 PM CST Wed Feb 18 2026

Cooler temps and light winds expected area wide on Friday with
the next wave passing across the Plains Friday night into
Saturday. Trends remain for little to no appreciable rainfall
across the forecast area and rain chances remain very low and
largely confined to far SE OK and western AR. The associated cold
front will bring reinforcing cooler air into the region with temps
slightly below normal Sunday into Monday.

Warming trend returns by Tuesday and temps quickly warm to above
seasonal normals by mid week. No appreciable rain chances are
forecast through the middle of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 526 AM CST Thu Feb 19 2026

VFR conditions are expected to prevail through the forecast
period, however a brief return of low level moisture into far
southeast OK and western AR at the start of the forecast may
result in transient MVFR ceilings in these areas. Southwest to
west winds will increase notably by mid morning with gusts 25-30
knots common, and a few gusts around 35 knots during the
afternoon. Winds gradually sift to the NE from late afternoon
through evening with a cold front, with gusts eventually dropping
off tonight as winds continue to trend more northerly with time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  31  55  33 /   0   0   0  10
FSM   76  37  64  41 /   0   0   0  10
MLC   74  35  63  39 /   0   0   0  10
BVO   69  25  52  28 /   0   0   0  10
FYV   73  30  61  35 /   0   0   0  10
BYV   72  32  56  37 /   0   0   0  10
MKO   72  33  59  38 /   0   0   0  10
MIO   69  29  52  33 /   0   0   0  10
F10   72  33  58  37 /   0   0   0  10
HHW   73  40  65  46 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CST this evening for OKZ054>074.

AR...Red Flag Warning until 8 PM CST this evening for ARZ001-002-010-
     011-019-020.

&&

UPDATE...67
SHORT TERM...07
LONG TERM....07
AVIATION...14
Hazardous weather outlook, Feb 19, 4:08 AM CST, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
408 AM CST Thu Feb 19 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
408 AM CST Thu Feb 19 2026

...CRITICAL FIRE WEATHER CONDITIONS FORECAST THURSDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Areawide.
	ONSET...Mid Morning.

FIRE WEATHER DANGER.
	RISK...Significant.
	AREA...Areawide.
	ONSET...Mid Morning.

DISCUSSION...
Breezy westerly winds will develop by mid morning, continuing
through the evening hours, with gusts of 30-40 mph. Additionally,
very dry air will move into the area for the late morning and
afternoon hours. The combination of the warm, dry, and windy
conditions will result in significant fire weather potential. The
highest potential is expected to be in the late morning through
early evening, with conditions gradually improving late tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

FRIDAY TO MONDAY...No Hazards.
TUESDAY...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY...High Wind Potential.

EXTENDED DISCUSSION...
Somewhat cooler weather arrives Friday into the weekend with a
low chance of a few showers Saturday. As most areas will see
little to no rain, fire weather potential will begin to rise again
next week with the return of strong south winds Tuesday.

weather.gov/tulsa contains additional information.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 wildfire. Local standard time, as filed.

Wildfire, Latimer

When
February 19, 10:00 AM CST to February 28, 11:59 PM CST
Where
Latimer forecast zone
Reported by
Park/Forest Service
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Wildfire, Cherokee

When
February 19, 10:00 AM CST to February 28, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Park/Forest Service
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Wildfire, Osage

When
February 19, 10:00 AM CST to February 24, 11:59 PM CST
Where
Osage forecast zone
Reported by
Park/Forest Service

Wildfire, Washington

When
February 19, 10:00 AM CST to February 24, 11:59 PM CST
Where
Washington forecast zone
Reported by
Park/Forest Service
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Wildfire, Delaware

When
February 20, 10:00 AM CST to February 23, 11:59 PM CST
Where
Delaware forecast zone
Reported by
Park/Forest Service
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Wildfire, Pittsburg

When
February 23, 10:00 AM CST to February 28, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Park/Forest Service
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Wildfire, Pushmataha

When
February 24, 10:00 AM CST to February 28, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Park/Forest Service
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Wildfire, Creek

When
February 24, 10:00 AM CST to February 27, 11:59 PM CST
Where
Creek forecast zone
Reported by
Park/Forest Service
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Wildfire, Le Flore

When
February 24, 10:00 AM CST to February 28, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1317935, 1317936, 1317938, 1317939, 1317941, 1317943, 1317944, 1317945, 1317946.